, Volume 94, Issue 2, pp 245-250

Extremely short electromagnetic pulses in a resonant medium with a permanent dipole moment

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access


The propagation of an extremely short (one cycle long) pulse of an electromagnetic field in a medium whose resonant transition is characterized by both diagonal and off-diagonal matrix elements of the dipole-moment operator is considered theoretically. The set of Maxwell-Bloch equations without the approximation of the slowly varying envelopes is used. Two types of solutions of this set, which are found describing the steady-state propagation of an electromagnetic pulse in such a medium.

Translated from Optika i Spektroskopiya, Vol. 94, No. 2, 2003, pp. 275–280.
Original Russian Text Copyright © 2003 by Maĭmistov, Caputo.
Laboratoire de Physique Theorique et Modelisation Universite de Cergy-Pontoise and C.N.R.S.